Arkansas, 2006Drought in Arkansas, March 1 to 31, 2006
March 1 to 31, 2006 · NWS TSA · 7 events in 7 counties and zones
7 drought, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 8:46 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 28, 8:46 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
846 PM CST TUE FEB 28 2006
.DISCUSSION...
LATEST DATA CONTINUES TO SUPPORT RECORD WARMTH TOMORROW ALONG
WITH DANGEROUS FIRE WEATHER CONDITIONS. FIRE WEATHER WATCH
HAS BEEN UPGRADED TO A RED FLAG WARNING FOR ALL OF EASTERN
OKLAHOMA FOR WEDNESDAY. FRONTAL TIMING MAY BE SLIGHTLY
FASTER WHICH WOULD BRING THE WIND SHIFT INTO NORTHEAST OKLAHOMA
BY MID AFTERNOON.
OTHERWISE...UPDATED FORECAST WILL ONLY ADJUST FOR OBSERVED
CONDITIONS WITH MILD OVERNIGHT LOWS TONIGHT GIVEN SUSTAINED
SOUTHERLY FLOW AND LOW LEVEL MOISTURE IN PLACE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON WEDNESDAY TO 8 PM WEDNESDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 12
LONG TERM FORECASTER ID= 07Hazardous weather outlook, Feb 28, 6:37 PM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
637 PM CST TUE FEB 28 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
637 PM CST TUE FEB 28 2006
...RED FLAG WARNING IN EFFECT FOR EASTERN OKLAHOMA ON WEDNESDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FIRE WEATHER DANGER.
RISK...LIMITED
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SOUTHERLY WINDS WILL CONTINUE OVERNIGHT WITH INCREASING RELATIVE
HUMIDITY VALUES. THE FIRE DANGER THREAT WILL CONTINUE TO DECREASE
THIS EVENING INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
VERY DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ON WEDNESDAY.
TEMPERATURES WILL BE UNSEASONABLY WARM...WITH AFTERNOON READINGS
SOARING WELL INTO THE 80S FOR MUCH OF THE AREA. SOUTH TO SOUTHWEST
WINDS AT 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL RESULT IN VERY
AGGRESSIVE FIRE WEATHER BEHAVIOR. A RED FLAG WARNING HAS BEEN ISSUED
FOR EASTERN OKLAHOMA. PLEASE REFER TO /OKCRFWTSA/ FOR THE LATEST
FIRE WEATHER INFORMATION.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT...AHEAD OF
AN APPROACHING COLD FRONT. A STRONG CAP MAY SUPPRESS
DEVELOPMENT...BUT IF A STORM CAN DEVELOP IT WILL HAVE THE POTENTIAL
TO BECOME BRIEFLY SEVERE.
COOLER CONDITIONS ARE EXPECTED BY THURSDAY...WITH THUNDERSTORM
CHANCES CONTINUING IN THE SOUTHERN PARTS OF THE AREA.
UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND...WITH
THUNDERSTORMS CHANCES EACH DAY. CURRENT DATA SUGGESTS ONLY A SMALL
POSSIBILITY OF SEVERE WEATHER...BUT THIS RISK WILL NEED TO BE
REFINED AS WE GET CLOSER TO THE EVENT.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE POTENTIAL FOR
DANGEROUS WILDFIRES ON WEDNESDAY AND CHECK LATER FORECASTS REGARDING
ANY SEVERE THUNDERSTORM POTENTIAL BY THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Drought, Benton
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Several widespread rain events during the month of March resulted in long-term drought conditions improving from extreme (D3) in northwestern Arkansas and exceptional (D4) in far west central Arkansas at the beginning of the month to severe (D2) by the end of the month. Some of the heavier rainfall amounts for the month included 5.70 inches at Midland AR, 6.23 inches at Greenwood AR, and 5.88 inches at Mountainburg AR. Normal precipitation for the month of March is around 4.40 inches in northwestern Arkansas. Reservoir levels improved as a result of the month's rainfall and the burn ban that was issued for the region in early December was lifted by the end of the month.Despite the much needed rainfall that occurred in March across northwestern Arkansas, major rainfall deficits continued over the long-term period. Since October, precipitation was between nine and eleven inches below normal throughout the region.
Drought, Carroll
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.341, -93.538 (the zone’s center; the record gives no point)
Drought, Crawford
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- NEWSPAPER
Drought, Franklin
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- NEWSPAPER
Drought, Madison
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.011, -93.725 (the zone’s center; the record gives no point)
Drought, Sebastian
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Sebastian forecast zone
- Reported by
- NEWSPAPER
Drought, Washington
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, March 1, 20061 death · 7 injured · $15 million · 2 events
- Drought in Texas, March 1 to 31, 2006$200 million · 46 events
- Drought in Oklahoma, March 1 to 31, 2006$5.5 million · 48 events
- Wildfire in Oklahoma, March 1, 2006$250,000 · 1 event
- High Wind and Strong Wind in Oregon, March 1 to 2, 2006$75,000 · 52 kt wind · 2 events
- Wildfire in Oklahoma, March 1, 2006$50,000 · 1 event
- Drought in Oklahoma, March 1 to 31, 200625 events
- Drought in Texas, March 1 to 31, 200624 events
- Drought in Colorado, March 1 to 31, 200621 events
- Drought in Missouri, March 1 to 31, 200619 events
- Drought in Iowa, March 1 to 31, 200616 events
- Drought in Texas, March 1 to 31, 200615 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493718, 5493719, 5493720, 5493721, 5493722, 5493723, 5493724.